Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 50, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 23, 2017, 6:58 PM EDT for Stark County, Ohio. It took effect at Jun 24, 2017, 12:30 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 6:58 PM EDT (22:58 UTC)
- In effect from
- Jun 24, 2017, 12:30 AM EDT
- Expired
- Jun 24, 2017, 8:24 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 8.73 ft at Jun 23, 2017, 8:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592 WGUS41 KCLE 232258 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 658 PM EDT Fri Jun 23 2017 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-240658- /O.NEW.KCLE.FL.W.0050.170624T0430Z-170624T1224Z/ /NHSO1.1.ER.170624T0430Z.170624T0600Z.170624T0624Z.NO/ 658 PM EDT Fri Jun 23 2017 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * from late tonight to Saturday morning. * At 6 PM the stage was 8.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and rise to near 9.1 feet by late tonight. The river will fall below flood stage by late tonight. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
1 follow-up statement
872 WGUS81 KCLE 240346 FLSCLE Flood Statement National Weather Service Cleveland OH 1146 PM EDT Fri Jun 23 2017 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-240416- /O.CAN.KCLE.FL.W.0050.000000T0000Z-170624T1224Z/ /NHSO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1146 PM EDT Fri Jun 23 2017 * At 11:15 PM Friday the stage was 8.5 feet and falling. * No flooding is currently forecast. * Flood stage is 9.0 feet. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. * At 8.0 feet...Creek out of banks. Threatening low lying roads between North Industry and Howenstine. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:24 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 23, 6:24 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 624 PM EDT Fri Jun 23 2017 .SYNOPSIS... A cold front will cross the area this evening. A series of troughs will cross the eastern Great Lakes and upper Ohio Valley through the weekend and into Monday. High pressure will then move overhead for the remainder of the work week with one cold front sagging southward nearing Lake Erie Thursday into Friday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The cold front is now into NW OH SW of Toledo area so removed all mention of rain across extreme NW OH for tonight. Also removed mention of thunder. Isolated rumble of thunder still possible near the front but the most unstable airmass much further SE of area now. Original discussion... The widespread heavy rain threat has pushed south of the area, with light to moderate rain remaining across the southern half of our county warning area to start the evening. But the cold front remains across far southeast MI/northwest OH and with soupy airmass, localized heavy rain still a threat this evening. Just enough instability for a few thunderstorms as northwest OH has been able to warm the best this afternoon. All precip should be east of the area by about 3AM. Cooler tonight with upper 50s across the west and inland NW PA and lower 60s elsewhere. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... A broad upper level trough will encompass the Great Lakes and Ohio Valley region for this weekend bringing temperatures down 5 to 10 degrees below normal. A series of surface troughs will pass, each brining somewhat cooler air to the area each time. Monday will be the coolest with H8 temperatures around 5C or 6C. Will have a number of locations which will remain in the 60s Monday. Lows each night will dip into the 50s. As far as precipitation goes, one trough crosses Saturday. There likely will not be enough moisture with it and will keep the mention of precip out of the forecast. A more pronounced trough crosses Sunday and we should have a daytime peak in instability showers as lapse rates steepen. Same goes for Monday. Will have best chances each time across northeast OH/nw PA. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Not many changes to the long term today. The period will start out unseasonably cool with highs Tuesday at least 10 degrees below normal. There could be some instability showers in the morning in the east but drier air should win out by afternoon. The high responsible for the drying will move off to the east on Wednesday. This will allow another strong storm system to drop over the northern lakes. This low will pass well to the north on Thursday with a trailing front pushing south over the area. This will result in scattered showers and thunderstorm chances beginning Thursday. The front will stall over the area by Friday resulting in continuing precip chances. Overall...the models are in fair agreement with this scenario. Temperatures will be back to near normal by Thursday and Friday. && .AVIATION /18Z Friday THROUGH Wednesday/... A band of rain with embedded thunder continues across the area this afternoon. Do not think the main band will come north from it's current location which means places like TOL will see little if any additional rain. A cold front just north of the area will push south across the area by late evening. It will take the remaining precip with it. A period of MVFR cigs is expected behind the frontal passage with skies clearing overnight and Saturday morning. Till then little change in vsbys and cigs is expected with widespread MVFR and pockets of IFR in the south where the heavier rain falls. Mainly VFR weather is expected further north. OUTLOOK...Chance of brief MVFR in showers Sunday into Monday with a cold front and trough aloft. && .MARINE... A cold front will sag south across the lake this evening causing the flow to become west to Northwest. This sort of flow regime will continue most of the weekend. It looks like speeds will increase a little late tomorrow. Do not think we will need any small craft headlines but this is something that will need to be watched. Westerly flow is also expected Monday. Another cold front will cross the lake by daybreak Tuesday with a return to northwest to north flow. A ridge will follow Tuesday night with the flow finally returning to a southerly direction for Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...DJB/Oudeman SHORT TERM...Oudeman LONG TERM...Kubina AVIATION...Kubina MARINE...Kubina
Hazardous weather outlook, Jun 23, 6:40 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 640 PM EDT Fri Jun 23 2017 LEZ061-142>149-162>169-242245- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 640 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-242245- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 640 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-242245- Lake-Ashtabula Lakeshore-Northern Erie- 640 PM EDT Fri Jun 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 6:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 4 S MOUNT GILEAD 40.49N 82.84W
06/23/2017 MORROW OH LAW ENFORCEMENT
ROAD CLOSED DUE TO FLOODING STATE ROUTE 61 AT COUNTY ROAD
124.
&&
THOMPSONLocal storm report, Jun 23, 6:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 4 E MOUNT GILEAD 40.55N 82.76W
06/23/2017 MORROW OH LAW ENFORCEMENT
FLOODING STATE ROUTE 42
&&
THOMPSONLocal storm report, Jun 23, 6:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
633 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 4 SW CARDINGTON 40.46N 82.95W
06/23/2017 MORROW OH LAW ENFORCEMENT
COUNTY ROAD 149, PART OF THE ROAD WAS WASHED AWAY.
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:51 AM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Marion, Morrow, Richland and 3 more | 6 hr |
| Jun 23, 11:30 AM EDT | Flash Flood Warning | CLE | Marion, Morrow | 6 hr |
| Jun 23, 12:28 PM EDT | Special Weather Statement | CLE | Mahoning | 47 min |
| Jun 23, 3:25 PM EDT | River Flood Warning | CLE | Marion | 24 hr |
| Jun 23, 5:36 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 12 hr |
| Jun 23, 6:18 PM EDT | Small Craft Advisory | CLE | 4 hr | |
| Jun 23, 6:35 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 3 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.